Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lack of appetite and chronic diarrhoea (side effect of viramune)
Jan 3, 2002

Dear Sir,

My grand child is 2 years and 2 months old. He weighs 9.1 kg (In November 2001 he weighed 9.8 kg). He was diagnosed to have HIV 6 months ago. He was put on Viramune syrup 40mg daily and has been taking his medication regularly for the past 6 weeks.. In additional he aslo get clotrimazole syrup 240 mg alternate days three times in a week. My questions is that he continues to have diarrhoea of frequency of upto 6 times a day (stool examination and culture is negative)and does not have a good appetite. Please can you tell me as to what should I do next so as he can have a good appetite and halt to diarrhoea.. I would appreciate your help as I live in developing country (Tanzania)whereby viral load testing and CD 4 count measurements are not easily available..Please be kind and help me. Yours Susan Ngowi

Response from Dr. Henry

Viramune rarely causes diarrhea by itself--is the child on any other medications. Poor nutrition and numerous infections (including many parasitic infections) are common causes of diarrhea in that setting. If there is any chance that you could get some other HIV meds in addition to Viramune which a good med to prevent HIV transmission from mom to baby but not so good by itself to treat HIV?? KH



Previous
I Need Advice
Next
Abdomen discomfort

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement